Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Termination conditions for approximating linear problems with noisy information


Authors: B. Z. Kacewicz and L. Plaskota
Journal: Math. Comp. 59 (1992), 503-513
MSC: Primary 65J10; Secondary 41A65
MathSciNet review: 1142284
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the diameter termination criterion for approximating linear continuous problems. It is assumed that only nonexact information about the problem is available. We evaluate the quality of the diameter termination criterion by comparing it with the theoretically best stopping condition. The comparison is made with respect to the cost of computing an $ \epsilon$-approximation. Although the diameter termination criterion is independent of a particular problem, it turns out to be essentially equivalent to the theoretical condition. Optimal information and the best way of constructing an $ \epsilon$-approximation are exhibited.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J10, 41A65

Retrieve articles in all journals with MSC: 65J10, 41A65


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1142284-4
PII: S 0025-5718(1992)1142284-4
Article copyright: © Copyright 1992 American Mathematical Society